Antidepressant that doesn't make EkD worse?

Use this section to discuss your experiences with prescription drugs, iron injections, and other medical interventions that involve the introduction of a drug or medicine into the body. Discuss side effects, successes, failures, published research, information about drug trials, and information about new medications being developed.

Important: Posts and information in this section are based on personal experiences and recommendations; they should not be considered a substitute for the advice of a healthcare provider.
Polar Bear
Moderator
Posts: 7651
Joined: Tue Dec 26, 2006 4:34 pm
Location: N. Ireland

Postby Polar Bear » Mon Aug 15, 2011 5:53 am

Yes, I started the Amnitryptiline about 2 and a half weeks ago. Started low on 10mg. And it is helping sleep, getting a bit more tho it is still fragmented.

I go back to my GP tomorrow and assume that if all ok she will increase it to 20mg. So 3 nights ago I took it up to 20mg myself so as to be able to say how that worked. It still seems ok with regard the the WED symptoms. I had a twitchy spell last night in bed but got through it and it may have been my own fault in that we had family afternoon/evening and my meds were a bit haphazard.

I don't know what the usual dosage is for helping sleep and (presumeably) be going up slowly and will have to keep a close eye on WED symptoms. Doc seems to be of the opinion of using the amitryp.... for sleep and deal with any increased WED.

I also had an increase these past 2 weeks in my citalopram from 10mg (for a year) up to 20mg.

Considering that both of these are not good for WED I reckon I'm doing ok with regard to symptoms. Just a little afraid that at some point the increase will be enough to make the WED think 'I don't like this' :roll:

For so long I fought the doc on taking the amitry.....
Perhaps there comes a point where it is worth a try especially as it appears that it is only about 10% who have a bad reaction with their symptoms.
Betty
http://www.willis-ekbom.org/about-rls-wed/publications
Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation

Dancing Donna
Posts: 6
Joined: Fri Aug 28, 2009 11:31 pm

Postby Dancing Donna » Thu Sep 01, 2011 5:31 pm

Ann, where can I find the research that you are referring to about SSRI's NOT bothering us with RLS. So far, in my groups, that has not changed a bit in over a decade, as far as member comments, etc, about their experiences. Was it a bi study or one of those little 8 week studies?

ViewsAskew
Moderator
Posts: 15823
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Postby ViewsAskew » Thu Sep 01, 2011 5:54 pm

It was a study done a couple years ago. It is posted somewhere in the "research" thread we have in this (Pharma) section.

I searched and found it in that thread - on page 5 of it. But, the link didn't work, so I found another link to it.

http://www.ncbi.nlm.nih.gov/pubmed/18468624

Over the years of posting here (and several other forums), I've noticed that we tend to self-select. We are a sub-group of all RLS folks and often the difficult cases. We've often wondered here if we are really representative of the RLS population....my guess is that we are not and what we see on these forums is a bit skewed.

I think, though, that even if someone has a higher risk of having worsened RLS with one SSRI or SNRI, that if they have serious depression or other illness, they still have to treat that illness. And, often, it seems that they can find at least one SSRI or SNRI that doesn't make the RLS/WED worse. But, even if all of them worsen the RLS, leaving the depression untreated isn't helpful, either. It may be that the only option is to treat the worsened RLS/WED.
Ann - Take what you need, leave the rest

Managing Your RLS

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

Chipmunk
Moderator
Posts: 655
Joined: Thu Mar 03, 2011 10:44 pm
Location: Madison, WI

Postby Chipmunk » Fri Sep 09, 2011 6:05 pm

So...VERY interesting experience the other day. I accidentally took two pills of Wellbutrin (was setting up my pill organizer and took both one out of the jar and out of the organizer). Anyway, that gave me 300 mg instead of my usual 150 mg.

About 20 minutes after taking the double dose, I noticed my legs were buzzing really badly and I realized that the double dose had triggered a bout of WED during the day, when I never have symptoms.

I was like, hmmm, very interesting, I think I will stop taking the Wellbutrin and see what happens, and sure enough, I have been sleeping, while not great, certainly much better than I had been sleeping.

The weird thing is that the same thing happened when I stopped the Citalopram, and just took the Wellbutrin - my symptoms improved. So it seems it's not one or the other that is to blame, but rather the combination of the two. The same thing happens for any of the SSRIs, so it must be something about how they interact with the Wellbutrin.

Just thought I'd share in case anyone else was trying to find a med cocktail that doesn't exacerbate WED symptoms - something to think about.
Tracy

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the WED/RLS Foundation, and are not medical advice.


Return to “Prescription Medications”

Who is online

Users browsing this forum: No registered users and 1 guest